MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Crack (1135); Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.Section d6b: if explanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) injector broke in the patient's operative eye and there was an unfolding issue.No further information was provided.
 
Additional Manufacturer Narrative
Additional info: through additional information received, it was learned that the lens was introduced into the eye and partly through injection, the injector cracked near the tip.The injector and the lens were removed from the eye and new intraocular lens was inserted.There was no patient injury.There was no medical or surgical intervention outside of standard of care.No further information was provided.The following sections have been updated accordingly: section a2: age/date of birth: (b)(6) 1950.Section a3a: sex: male.Section a3b: gender: cisgender man/boy.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 5/23/2025.Section h3: device evaluated by manufacturer¿ yes.The complaint handpiece and lens was received loose inside a biohazard bag.Visual inspection under magnification revealed the complaint handpiece was received with the plunger rod partially advanced.Viscoelastic residue was observed to be evenly distributed throughout the cartridge.The cartridge tip was observed to be torn, and the tear extended to the cartridge tube.The lens module was inspected revealing no issues.Device assembly was inspected revealing no issues.The plunger rod and plunger rod advancement was inspected revealing no issues.The lens was inspected revealing it was received coated in viscoelastic residue.The lens was cleaned revealing no issues.The complaint issue "cartridge tip cracked/damaged¿ was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "unfolding issue" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21869303
Report Number3012236936-2025-000104
Device Sequence Number7916595
Product Code HQL
UDI-Device Identifier05050474636132
UDI-Public(01)05050474636132(17)270827
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/25/2025
05/28/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/20/2025
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale